Alert archive / Arizona / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood watch at Aug 27, 2016, 1:28 AM MST for 4 counties in Arizona. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2016, 1:28 AM MST (08:28 UTC)
- Expired
- Aug 27, 2016, 1:19 PM MST
- In force
- 12 hr
- Issued by
- NWS Flagstaff, AZ
- Flood severity
- None
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 26, 8:59 PM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 26, 8:59 PM MST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 859 PM MST FRI AUG 26 2016 .SYNOPSIS...Thunderstorms with cooler than normal daytime temperatures will continue through the weekend as a weak low pressure system moves into Arizona. A drying and warming trend may start early next week, before increasing moisture and storm chances return by mid week. && .DISCUSSION... Showers and thunderstorms have generally decreased in coverage and intensity this evening across northern Arizona. We have made small downward adjustments in precip chances for the remainder of tonight, though slight chances will certainly persist overnight. && .PREV DISCUSSION /350 PM MST/...A trough of low pressure is dropping south through the Great Basin this afternoon while deep monsoon moisture (1-2 inch Pwat) resides over Arizona. Scattered showers and thunderstorms produced hail and localized minor flooding across northern Arizona today. The low will provide enough lift for some storms to continue through the night tonight...especially northwest of a Bagdad-Flagstaff-Four Corners line. Saturday is expected to be active again as the trough moves over the state. Sunday will see a decrease in storm coverage. Drier and warmer weather is forecast Monday into Tuesday with the best chance of storms near the AZ/NM line. Later Tuesday into Thursday, a trough over the west coast could pull deeper moisture back north into the area increasing our thunderstorm chances. && .AVIATION... For the 06z package...Isolated thunderstorms and showers to continue overnight. Monsoon moisture will remain in place so look for another round of scattered showers and thunderstorms on Saturday. Away from storms, light winds with scattered to broken ceilings 5-7 kft above ground level. Periods of MVFR-IFR conditions in stronger storms. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD/MAS AVIATION...KD For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 26, 3:48 AM MST, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 348 AM MST FRI AUG 26 2016 AZZ004>018-037>040-270230- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 348 AM MST FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT AREAS OF RAIN AND A FEW THUNDERSTORMS WILL SHIFT EASTWARD ACROSS NORTHERN ARIZONA THROUGH MID MORNING. ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED BY EARLY AFTERNOON OVER THE HIGHER ELEVATIONS...THEN SPREADING NORTHEASTWARD INTO LOWER ELEVATION AREAS THROUGH THE AFTERNOON. LOCALLY HEAVY RAIN AND MAINLY SMALL HAIL ARE POSSIBLE WITH STORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS CONTINUES SATURDAY...THEN A DECREASE IN STORM COVERAGE IS EXPECTED SUNDAY THROUGH TUESDAY. MOISTURE AND STORM CHANCES ARE FORECAST TO INCREASE AGAIN BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:02 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 26, 5:29 PM MST | Special Weather Statement | FGZ | 46 min | |
| Aug 26, 5:34 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 27, 2:37 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 27, 4:09 AM MST | Special Weather Statement | FGZ | Yavapai | 36 min |
| Aug 27, 5:18 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 27, 8:45 AM MST | Areal Flood Advisory | FGZ | Yavapai | 4 hr |
Nearby
Flash Flood Watches in Arizona, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.